Steroid dose reducing but I feel very sick

I can't tolerate dmards so have been taken off everything. I was on 5mg prednisone but they want me off that as well in a bid to make my symptoms worse so I qualify for biologics (I know I won't because of my blood markers that are always normal)

I was told to come down 1mg per week and I was okay until this week when it went to 1mg. I feel terribly sick now as though I've got a stomach ulcer. I've also got lower tummy pain and having to go to the loo. I've also got pain all over my body.

I'm wondering if this is just steroid withdrawal or the actual disease flaring again because the steroids have been reduced. The steroids never did anything for the joint pain

6 Replies

oldestnewest
  • If the steroids never did anything for the joint pain and your blood markers normal. Why in the world have you been taking pred? How long were you taking it for?

  • Sorry, I was still going to continue. I can imagine how hard your situation is when no meds seem to work. Have you ever tried to get the inflammation down with dietary measures? Many in your situation have found help from diets. Perhaps worth a try? Hope you feel better soon.

  • Hello Simba, I'm wondering if you or anyone has watched Dr Brooke Goldner MD on videos. I found her in Facebook. But u might also be able to google her on the internet. It sounds wonderful. But just wanted to ask other people.🌻

  • Do you have a UTI? Those symptoms sound a lot like it, I would do a urine sample and go see a Dr.

    I feel for you as I have had to do the same for the past 12 months. No treatment at all to see what would happen. They have now changed my diagnosis to PsA and am awaiting a script for cosentyx so I can start that. Good luck and I hope that you can manage to struggle through. It is really tough, I worked full time through it and at times I felt like giving up, but hung in there.

  • I've been taking prednisolone for a long time now with not much luck. My Rheumatologist is useless but my GP is fantastic. She's stopped it and has taken my battle to the Rheumatologist to get him to do something useful in trying to manage my illness. The come down from this drug is terrible and I've had all the symptoms you describe. She said give it 4 weeks and come back if they haven't gone or get worse. I was taking a minimum of 10mg a day in addition to my DMRDs. I hope you feel better soon.x

  • Hi

    I have been up and down on steroids since 2012. I flare and up goes the steroids then I taper down again. Through it all the steroids have not resulted in nausea.

    Nausea for me has only come from taking DMARDS.

You may also like...